MAUDE Adverse Event Report: MO016 MO-MOBERLY INSULATED COLD PACK, LARGE, 6X9IN; PACK, HOT OR COLD, DISPOSABLE

MO016 MO-MOBERLY INSULATED COLD PACK, LARGE, 6X9IN; PACK, HOT OR COLD, DISPOSABLE
Model Number 20104
Health Effect - Clinical Codes Peeling (1999); Skin Inflammation (2443)
Date of Event 07/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record review was completed on the reported lot v2k045.The lot was found to have been manufactured and released to predetermined specifications.No anomalies were found during review of the records.One sample was received on 07/13/2018.After analyzing the sample, nothing wrong was found with it.Per the customers statement the product was placed in freezer prior to use.Product clearly states ¿do not freeze¿ as it might result in frostbite.A corrective action will not be initiated at this time as the customer failed to follow instructions for use.
 
Event or Problem Description
Based on the customers report she stated she had a used cold pack that she had received from a prior hospital visit and recently placed it in the freezer.Reportedly on (b)(6) 2018 she placed the frozen cold pack on her right knee and stated later noted a pink area on her skin that looked like a bad sun burn.The skin peeled.She then looked over the cold pack and noted it did state do not freeze and she admitted she had not read the cold pack thoroughly before use.She did not seek any medical treatment.

Brand Name
INSULATED COLD PACK, LARGE, 6X9IN
Common Device Name
PACK, HOT OR COLD, DISPOSABLE
Manufacturer (Section D)
MO016 MO-MOBERLY
808 w highway 24
moberly MO 65270
MDR Report Key7706336
Report Number1423537-2018-00225
Device Sequence Number1328842
Product Code IMD
UDI-Device Identifier00630140039716
UDI-Public00630140039716
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number20104
Device Catalogue Number20104
Device Lot NumberV2K045
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2018
Initial Report FDA Received Date07/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR